MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100829
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an embolization of intracranial aneurysm, an 8mm x 29cm micrusframe10 coil (mfr100829, l11201) did not detached from the guide, after multiple attempts.Having made attempts in which the cable and battery were changed.To manage the problem during the procedure, the physician removed the coil from the aneurysm sac.There was no report of patient injury.Additional information received indicated that pre-deployment electrical testing was performed, the reported failure did not occur during testing.The catalog and lot number for the connecting cable used with the coil is unknown.The connecting cable is not available for analysis.The same dcb was used successfully with subsequent coils.The second connecting cable was used successfully with subsequent coils.When the micrusframe10 coil was removed from the patient, the actual coil was still attached to the coil delivery system.The procedure was completed by using another coil.The event prolonged the procedure by a few minutes, it was not significant.There was no calcification at the targeted vessel, there was normal tortuosity and the diameter of the vessel was 4.5mm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an embolization of intracranial aneurysm, an 8mm x 29cm micrusframe10 coil (mfr100829, l11201) did not detach from the guide, after multiple attempts.Having made attempts in which the cable and battery were changed.To manage the problem during the procedure, the physician removed the coil from the aneurysm sac.There was no report of patient injury.Additional information received indicated that pre-deployment electrical testing was performed, the reported failure did not occur during testing.The catalog and lot number for the connecting cable used with the coil is unknown.The connecting cable is not available for analysis.The same dcb was used successfully with subsequent coils.The second connecting cable was used successfully with subsequent coils.When the micrusframe10 coil was removed from the patient, the actual coil was still attached to the coil delivery system.The procedure was completed by using another coil.The event prolonged the procedure by a few minutes, it was not significant.There was no calcification at the targeted vessel, there was normal tortuosity and the diameter of the vessel was 4.5mm.A non-sterile unit micrusframe10 8mm x 29cm was received inside of a pouch.The device was inspected, and it was found with a kinked condition at core wire, no other damages or anomalies were observed during the visual analysis.Also, the marker band was found at 64 cm from hub, and it was found within specification.The embolic coil was inspected under a microscope and it was found in good normal conditions.The resistance of the device galaxy g3 mini 3mm x 4cm was measured with a multimeter.Resistance initially measured approximately 55.6 o, which is in of the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was illuminating.The detach button was pressed.And the embolic coil was detached.A manufacturing record evaluation was performed for the finished device l11201 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - failure to detach¿ was not confirmed, during the functional test, the system ready light was illuminating.The detach button was pressed and the embolic coil was detached.The kinked condition noted on the device may have been related with the handling of the device, however the exact time when this condition appeared is unknown, however, this finding is not related with the customer¿s complaint.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 8MM X 29CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10843203
Report Number3008114965-2020-00521
Device Sequence Number17076837
Product Code KRD
UDI-Device Identifier10886704077909
UDI-Public10886704077909
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMFR100829
Device Catalogue NumberMFR100829
Device Lot NumberL11201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CONNECTING CABLE; UNK DETACHMENT CONTROL BOX; UNK CONNECTING CABLE.; UNK DETACHMENT CONTROL BOX.
Patient Age45 YR